CSN Login
Members Online: 22

Synthroid

Katie_2006's picture
Katie_2006
Posts: 10
Joined: Oct 2010

 

jimwins's picture
jimwins
Posts: 2004
Joined: Aug 2011

Welcome to the group.  I'm sorry you are going through this with Synthroid.  I don't have personal experience with the medication but I did read up on it.  If you haven't, please contact your doctor asap about these symptoms as they are considered serious.  Maybe they can tweak the dosage, change medication or add something else to balance these side effects.  

I couldn't get much information from your profile but I assume this is for a thyroid condition or your thyroid has been removed or damaged due to chemo/radiation.  Please know you are not alone here and there are many wonderful folks here who care.  Please let us know what you find out and keep us updated.  You are welcome here anytime.  I'm sure there is something that can be done.  You might also post on the thyroid board - likely someone there has similar experiences.

Big hugs and hang in there!

Jim

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1050
Joined: May 2012

Kattie,

I could not find a drug site that relates Synthroid to depression or suicidal tendencies, but it is strongly related to irritability and anger .  As Jim suggested, ask your doc about the dose, because what little I have read relates these symptoms to too high a dose, not to too little. 

Get a call in to your doc or his RN.  They have a duty to give you a timely response.  I hope it eliminates the emotional difficulty you are having.  I have had clinical depression (now usually called "major depression") since the almost-unheard-of age of 14, so I can at least indirectly relate to some of your troubles.

This link is reportedly from the manufacturer of the drug:   http://www.synthroid.com/whatissynthroid/sideeffects.aspx

max

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network